Funnel Cloud, Klickitat
- When
- March 15, 1:40 PM PST to 1:45 PM PST
- Where
- Klickitat County, 2 mi SW of Bickleton to 1.9 mi SW of Bickleton
- Reported by
- Public
- Coordinates
- 45.980, -120.329
Brief cold core funnel cloud observed.
An upper level low pressure area produced a cold core funnel cloud near Bickleton.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
An upper level low pressure area produced a cold core funnel cloud near Bickleton.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Mar 15, 1:09 PM PST, 31 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE PENDLETON OR 209 PM PDT SAT MAR 15 2008 CORRECTED TO ADD ISSUANCE TIME .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...THE LOW PRESSURE SYSTEM THAT IS CURRENTLY BRINGING SCATTERED SHOWERS TO THE REGION WILL CONTINUE TO DRIFT EASTWARD TONIGHT. AS IT DOES...PRECIPITATION WILL TAPER FROM WEST TO EAST AND THE THREAT OF ISOLATED THUNDERSTORMS WILL DIMINISH. BY TOMORROW MORNING...INTERMEDIATE RIDGING WILL HAVE MOVED INTO THE AREA. AS A RESULT...MOSTLY DRY CONDITIONS CAN BE EXPECTED FOR SUNDAY. HOWEVER...ISOLATED SNOW SHOWERS MAY BE POSSIBLE ALONG THE CASCADE CRESTS AND IN THE MOUNTAINS OF NORTHEAST OREGON. THE NEXT STORM SYSTEM WILL BEGIN TO MOVE INLAND ON SUNDAY NIGHT...WITH WIDESPREAD LOW LEVEL RAIN AND MOUNTAIN SNOW EXPECTED BY MONDAY MORNING. MOIST WESTERLY ONSHORE FLOW WILL ALLOW SHOWERY CONDITIONS TO PERSIST THROUGH MONDAY NIGHT AND INTO TUESDAY. TEMPERATURES WILL REMAIN SLIGHTLY COOLER THAN NORMAL THROUGHOUT THE PERIOD. CALDER .LONG TERM...TUESDAY THROUGH SATURDAY...A CONTINUED UNSETTLED PATTERN FOR THE NEXT WEEK AS A SERIES OF UPPER LEVEL TROUGHS PROGRESS THROUGH THE ZONAL FLOW. CONFIDENCE IS VERY LOW AS GFS AND ECMWF BEGIN TO DIVERGE AT THE BEGINNING OF THE PERIOD AND CONTINUE DOING SO THROUGH THE EXTENDED WITH THE CANADIAN LYING SOMEWHERE IN BETWEEN. BY FRIDAY NIGHT, ECMWF MAINTAINS A BROAD AND FAIRLY FLAT RIDGE WHILE THE GFS PUTS THE INTERIOR NORTHWEST UNDER STRONG DIFFLUENT FLOW ALOFT DROPPING A STRONG ARCTIC LOW OFF THE BC COAST. MAKING THIS FORECAST FURTHER CHALLENGING IS HOW THE ECMWF AND GFS ENSEMBLE MEANS GENERALLY FOLLOW THEIR PARENT OPERATIONAL RUNS. OFTEN WILL SEE THE ENSEMBLE MEANS LINE UP WITH ONLY THE OPERATIONAL RUNS SPLITTING WAYS. DID NOT MAKE ANY WIDESPREAD OR SIGNIFICANT CHANGES OTHER THAN TO BRING SNOW LEVELS DOWN A BIT AS THE MAIN JET EITHER REMAINS OVER, OR JUST TO THE SOUTH, OF THE CWA. TEMPERATURES WILL REMAIN AROUND SEASONAL NORMALS WITH ANY MAX TEMPERATURE HAVING THE POTENTIAL TO STRAY ABOVE OR BELOW NORMAL BY ABOUT 5 DEGREES. ONLY SAW TUESDAY AND TUESDAY NIGHT AS HAVING POTENTIAL FOR ANY GIVEN AREA TO SEE 24 HOURS OF COMPLETELY DRY WEATHER AND THAT IS MARGINAL AT BEST FOR THE LOWER COLUMBIA BASIN. REMAINING AREAS WILL LIKELY SEE 24 HOUR RAIN/LIQUID SNOW EQUIVALENT AMOUNTS OF AT LEAST A COUPLE HUNDREDTHS DURING ANY GIVEN 24 HOUR PERIOD. JBONK && .PREVIOUS AVIATION DISCUSSION...EXPECT PREVAILING VFR CONDS OVER THE NEXT 24 HOURS. SHOWERS EXPECTED TO PREVAIL MAINLY THROUGH THE REMAINDER OF DAYLIGHT HOURS WITH SOME EMBEDDED ICE PELLETS OR SMALL HAIL. A SPORADIC THUNDERSTORM REMAINS POSSIBLE MAINLY DURING THIS TIME AS WELL, BUT CONFIDENCE IN EXACT POSITIONS IS FAR TOO LOW TO JUSTIFY INCLUSION IN TAFS AT THIS TIME. WILL HIGHLIGHT MAIN AREAS OF CONCERN BY USING CB CLOUDS. CONVECTIVE ACTIVITY WILL GIVE WAY TO CLEARING SKIES OVERNIGHT WITH VFR CONDITIONS AND WINDS GENERALLY UNDER 15 KTS ALL LOCATIONS. JBONK && .PRELIMINARY POINT TEMPS/POPS... PDT 33 50 35 52 / 30 10 10 30 ALW 35 51 37 55 / 30 10 10 30 PSC 32 57 34 59 / 20 10 10 30 YKM 28 56 29 56 / 20 10 10 20 HRI 31 56 33 57 / 20 10 10 30 ELN 29 52 31 51 / 20 10 10 30 RDM 21 47 23 50 / 30 10 10 30 LGD 27 45 27 46 / 30 20 10 30 GCD 25 47 25 49 / 40 10 10 30 DLS 36 54 35 53 / 20 10 10 30 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 82/87/87
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 544 AM PDT SAT MAR 15 2008 ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-161245- EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY- WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN- OCHOCO-JOHN DAY HIGHLANDS- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS- EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- 544 AM PDT SAT MAR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A COOL UPPER LEVEL TROUGH WILL REMAIN OVER THE REGION THROUGH TONIGHT...RESULTING IN THE AIR MASS OVER THE AREA BEING RELATIVELY UNSTABLE. SCATTERED SHOWERS ARE EXPECTED THROUGH THIS EVENING...THEN THEY WILL DIMINISH OVERNIGHT. A STRAY THUNDERSTORM MAY ALSO DEVELOP OVER PORTIONS OF THE COLUMBIA BASIN...CENTRAL OREGON AND THE NORTHEAST OREGON MOUNTAINS. ANY STORMS THAT DO DEVELOP WILL PRODUCE BRIEF HEAVY RAIN AND MAY PRODUCE SMALL HAIL. SNOW LEVELS WILL RISE TO BETWEEN 3500 AND 4500 FEET BY THIS AFTERNOON. SNOWFALL WILL BE LIMITED AND LOCALIZED DUE TO THE SHOWERY NATURE OF THE PRECIPITATION AND THE RISING SNOW LEVELS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AN UPPER LEVEL RIDGE WILL BUILD OVER THE REGION FOR DRIER CONDITIONS SUNDAY...THOUGH A FEW SHOWERS WILL LINGER OVER THE MOUNTAINS. THE RIDGE WILL WEAKEN SUNDAY NIGHT WITH SOME LIGHT PRECIPITATION REACHING THE WASHINGTON CASCADES BY EARLY MONDAY. A PERSISTENT WEST FLOW WILL THEN KEEP CONDITIONS UNSETTLED ACROSS THE PACIFIC NORTHWEST THROUGH THE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN CURRENTHAZARDS.
The Pendleton radar (KPDT), 119 km away, was scanning. The volume nearest the first event began at 21:42 UTC.
1 funnel cloud. Local standard time, as filed.
Brief cold core funnel cloud observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2008Every state in 2008This day in weather historyWarnings in Washington, March 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 90310.